Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Woke up with slight loss of hearing. Applied ear cleaning fluid. Now total deafness. Reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I woke up on Saturday with slight loss of hearing on the right ear, I applied some ear cleaning fluid which created total deafness, I would say I now have 10% hearing whati si this and will it last.
Posted Fri, 19 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. Chandra Shekhar Sharma 44 minutes later

Welcome to XXXXXXX

It seems that your right external ear canal is blocked with wax.

It is always not possible to clean your ear with ear clearing fluid alone. Sometimes wax got empected.

Probably wax got swollen after getting moisture from ear cleaning fluid and has blocked ear canal completely and caused complete deafness on that side.

It will be not safe to try further cleaning of ear canal at home.

It will be better to take an appointment with E.N.T.specialist and get your ear examined. Ear cleaning will be more safe at

Mean while continue with wax dissolving drops to make wax soft.

Hope, I have answered your query.

If you require further clarification, feel free to ask.

With best wishes,


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor